Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 235, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 19, 2020, 1:35 PM CDT for Creek County, Okfuskee County, Oklahoma. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2020, 1:35 PM CDT (18:35 UTC)
- Expired
- Jun 19, 2020, 2:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Creek County, OK, Okfuskee County, OK
The radar
The Tulsa radar (KINX), 92 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 6.6 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 403 J/kg
- Mixed-layer CIN
- -208 J/kg
- Mixed-layer LCL
- 1307 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
351
WUUS54 KTSA 191835
SVRTSA
OKC037-107-191915-
/O.NEW.KTSA.SV.W.0235.200619T1835Z-200619T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
135 PM CDT Fri Jun 19 2020
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
South central Creek County in northeastern Oklahoma...
Northwestern Okfuskee County in east central Oklahoma...
* Until 215 PM CDT.
* At 135 PM CDT, a severe thunderstorm was located 5 miles north of
Boley, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Okfuskee... Boley...
Welty... Mason...
LAT...LON 3575 9624 3558 9619 3556 9619 3555 9618
3551 9617 3549 9655 3562 9660
TIME...MOT...LOC 1835Z 249DEG 18KT 3557 9648
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
966
WWUS54 KTSA 191855
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
155 PM CDT Fri Jun 19 2020
OKC037-107-191915-
/O.CON.KTSA.SV.W.0235.000000T0000Z-200619T1915Z/
Creek OK-Okfuskee OK-
155 PM CDT Fri Jun 19 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR SOUTH CENTRAL CREEK AND NORTHWESTERN OKFUSKEE COUNTIES...
At 154 PM CDT, a severe thunderstorm was located over Welty, moving
northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Okfuskee... Welty...
Mason...
LAT...LON 3561 9620 3555 9619 3554 9647 3564 9654
3575 9624
TIME...MOT...LOC 1854Z 228DEG 26KT 3564 9638
HAIL...1.00IN
WIND...60MPH
$$135
WWUS54 KTSA 191914
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
214 PM CDT Fri Jun 19 2020
OKC037-107-191923-
/O.EXP.KTSA.SV.W.0235.000000T0000Z-200619T1915Z/
Creek OK-Okfuskee OK-
214 PM CDT Fri Jun 19 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CREEK AND
NORTHWESTERN OKFUSKEE COUNTIES WILL EXPIRE AT 215 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However nickel
size hail is still possible with this thunderstorm.
LAT...LON 3561 9620 3555 9619 3554 9647 3564 9654
3575 9624
TIME...MOT...LOC 1913Z 249DEG 18KT 3567 9628
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 12:40 PM CDT, 55 minutes earlier.
Area forecast discussion, Jun 19, 12:40 PM CDT, 55 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1240 PM CDT Fri Jun 19 2020 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Widespread storms continue across portions of NE OK and with periodic flight impacts across these terminals through mid to late afternoon. VFR conditions are likely this afternoon further east and south across SE OK and western AR. Storms will expand in coverage well west of the region this evening and spread eastward in some fashion into the early morning hours. Low confidence remains in timing any flight impacts but potential remains through morning hours Saturday for most terminals. && .PREV DISCUSSION... /Issued 1108 AM CDT Fri Jun 19 2020/ ..UPDATE... DISCUSSION... Widespread prevailing convection has been maintained across northwest portions of forecast area w/ VWP data maintaining steady low level jet interaction w/ cold pool. Until this upglide weakens then continued convection is expected which may well be through mid afternoon. Updated forecast will take a rather big swing at lowering temps beneath the persistent convection. Further southeast the corridor of lesser moisture is evident in satellite precip water data and this corridor has steadily spread eastward across OK over the past few days. Recent mesonet obs show dewpoints dropping across far SE OK as mixing increases and this further define the stronger afternoon instability west of the forecast area. This supports the forecast of much lesser precip chances through the evening for SE OK - western AR with focus then being on convection organizing later today across the High Plains and spreading eastward overnight. && .PRELIMINARY POINT TEMPS/POPS... TUL 87 70 85 69 / 60 30 60 60 FSM 92 70 90 70 / 10 20 40 50 MLC 90 70 87 69 / 20 30 40 50 BVO 76 67 83 68 / 80 30 60 50 FYV 87 68 85 67 / 10 20 60 60 BYV 87 68 86 68 / 20 20 60 60 MKO 90 69 85 68 / 30 30 60 60 MIO 85 68 83 68 / 60 30 60 60 F10 90 68 85 68 / 50 30 60 60 HHW 90 71 90 71 / 10 30 50 30 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....07
Hazardous weather outlook, Jun 19, 1:07 PM CDT, 28 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
107 PM CDT Fri Jun 19 2020
ARZ001-002-010-011-019-020-029-OKZ049-053>076-201030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
107 PM CDT Fri Jun 19 2020
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Afternoon and Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Primarily along the Interstate 44 corridor.
ONSET...Afternoon.
HEAVY RAIN.
RISK...Limited.
AREA...Northwest of a line from Bristow Oklahoma to Bartlesville
Oklahoma.
ONSET...Ongoing.
DISCUSSION...
Widespread thunderstorms have persisted across portions of northeast
Oklahoma through the morning hours resulting in areas of heavy rainfall.
Reports of 1 to 3 inches are common across portion of Pawnee, Osage and
Washington counties in northeast Oklahoma. Localized flooding will
be possible across these same areas as storms persist through the
afternoon hours. Additionally, a limited risk of severe weather
will persist through the afternoon primarily along the Interstate 44
corridor with locally strong winds possible. Additional storms are
likely to spread into the region during the overnight hours and
also pose a risk of locally strong winds.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Thunderstorm Potential.
SUNDAY and MONDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
TUESDAY through THURSDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
Thunderstorms are likely to be ongoing Saturday morning across
portions of eastern Oklahoma and northwest Arkansas. These storms
may persist into the afternoon along with potential for renewed
storm develop along remnant boundaries. The stronger storms will pose
a risk for large hail and damaging winds. The unsettled pattern
continues with a large storm complex possibly spreading into portions of
the area Sunday night through Monday. The development and path of
this storm complex remains uncertain, however it will likely pose a risk
of severe weather along its eventual path. Thunderstorm chances persist
daily through much of next week.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, Jun 19, 1:27 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Tulsa OK
127 PM CDT Fri Jun 19 2020
OKZ064-065-191900-
Okfuskee OK-Creek OK-
127 PM CDT Fri Jun 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CREEK AND
NORTHWESTERN OKFUSKEE COUNTIES UNTIL 200 PM CDT...
At 126 PM CDT, a strong thunderstorm was located 4 miles north of
Paden, moving east at 20 mph.
Dime to penny size hail and winds in excess of 40 mph will be
possible with this storm.
Locations in or near the path include...
Boley... Paden...
Welty... Mason...
LAT...LON 3574 9649 3574 9626 3549 9626 3547 9659
3559 9662 3566 9662
TIME...MOT...LOC 1826Z 253DEG 19KT 3557 9655The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 12:31 PM CDT | Areal Flood Advisory | TSA | Osage, Pawnee, Washington | 3 hr |
| Jun 19, 1:27 PM CDT | Special Weather Statement | TSA | Okfuskee | 33 min |
| Jun 19, 2:12 PM CDT | Special Weather Statement | TSA | Okmulgee | 33 min |
| Jun 19, 5:43 PM CDT | Special Weather Statement | TSA | Okfuskee | 47 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.